Alert archive / West Virginia / Frost Advisories in 2014

Frost Advisory 4, NWS Charleston, WV

October 4, 20144 states

NWS Charleston, WV issued this frost advisory at Oct 4, 2014, 10:38 AM EDT for 4 states. It took effect at Oct 5, 2014, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 10:38 AM EDT (14:38 UTC)
In effect from
Oct 5, 2014, 4:00 AM EDT
Expired
Oct 5, 2014, 9:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV
All 35 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, McDowell County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS71 KRLX 041438
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EDT SAT OCT 4 2014

WVZ038-046-047-050145-
/O.CON.KRLX.FZ.W.0005.141005T0500Z-141005T1300Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
1038 AM EDT SAT OCT 4 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...LOWS AROUND 30.

* TIMING...AFTER MIDNIGHT SATURDAY NIGHT TO AROUND DAWN SUNDAY.

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE 
  VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005-
007>011-016>020-028>037-039-040-050145-
/O.NEW.KRLX.FR.Y.0004.141005T0800Z-141005T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON
1038 AM EDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY.

* TEMPERATURES...LOWS IN THE LOW TO MID 30S.

* TIMING...EARLY SUNDAY MORNING.

* CONFIDENCE...MEDIUM...WINDS MAY BE STRONG ENOUGH TO KEEP FROST
  AWAY...BUT TEMPERATURES WILL BE WELL BELOW THE TYPICAL CALM WIND
  CONDITIONS THAT USUALLY FORM FROST. 

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT
  PROTECTED. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTION AND COVER
YOUR PLANTS.

&&

$$
4 follow-up statements
429 
WWUS71 KRLX 050045
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT SAT OCT 4 2014

WVZ038-046-047-050845-
/O.CON.KRLX.FZ.W.0005.141005T0500Z-141005T1300Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
845 PM EDT SAT OCT 4 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...LOWS AROUND 30...ESPECIALLY ABOVE 3000 FEET.

* TIMING...AFTER MIDNIGHT TO THROUGH DAWN SUNDAY.

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE 
  VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005-
007>011-016>020-028>037-039-040-050845-
/O.CON.KRLX.FR.Y.0004.141005T0800Z-141005T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON
845 PM EDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...LOWS IN THE LOW TO MID 30S.

* TIMING...EARLY SUNDAY MORNING.

* THE WINDS MAY BE STRONG ENOUGH TO KEEP FROST AWAY FROM THE HILL
  TOPS...BUT FROST IS EXPECTED IN THE SHELTERED VALLEYS AND
  PROTECTED HOLLOWS.

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT 
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTION AND COVER YOUR
PLANTS.

&&

$$
146 
WWUS71 KRLX 050745
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EDT SUN OCT 5 2014

WVZ038-046-047-051300-
/O.CON.KRLX.FZ.W.0005.000000T0000Z-141005T1300Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
345 AM EDT SUN OCT 5 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE UPPER 20S AND LOWER 30S.

* TIMING...AFTER MIDNIGHT THROUGH DAWN SUNDAY.

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE 
  VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005-
007>011-016>020-028>037-039-040-051300-
/O.CON.KRLX.FR.Y.0004.141005T0800Z-141005T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON
345 AM EDT SUN OCT 5 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE UPPER 30S.

* TIMING...EARLY SUNDAY MORNING.

* WINDS HAVE STAYED UP OVERNIGHT AND SO FAR HAVE KEPT TEMPERATURES
  WELL ABOVE FREEZING AND PREVENTED FROST. THERE IS A DIMINISHING
  POTENTIAL FOR SIGNIFICANT FROST EARLY THIS MORNING.

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT 
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTION AND COVER
YOUR PLANTS.

&&

$$
615 
WWUS71 KRLX 050959
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
559 AM EDT SUN OCT 5 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005-007>011-016>020-
028>032-039-040-051100-
/O.CAN.KRLX.FR.Y.0004.000000T0000Z-141005T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...
GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON
559 AM EDT SUN OCT 5 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY.

THE COMBINATION OF HIGHER TEMPERATURES AND WINDS OVERNIGHT HAVE
INHIBITED FROST FORMATION. THE POTENTIAL FOR SIGNIFICANT
FROST...IF ANY...IS VERY LOW. THUS...THE FROST ADVISORY HAS BEEN
CANCELLED.

$$

WVZ038-046-047-051300-
/O.CON.KRLX.FZ.W.0005.000000T0000Z-141005T1300Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
559 AM EDT SUN OCT 5 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE UPPER 20S AND LOWER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE 
  VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ033>037-051300-
/O.CON.KRLX.FR.Y.0004.000000T0000Z-141005T1300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
559 AM EDT SUN OCT 5 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT 
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE PRECAUTION AND COVER
YOUR PLANTS.

&&

$$
297 
WWUS71 KRLX 051251
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
851 AM EDT SUN OCT 5 2014



WVZ038-046-047-051400-
/O.EXP.KRLX.FZ.W.0005.000000T0000Z-141005T1300Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
851 AM EDT SUN OCT 5 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...



$$

VAZ003-004-WVZ033>037-051400-
/O.EXP.KRLX.FR.Y.0004.000000T0000Z-141005T1300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
851 AM EDT SUN OCT 5 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 4, 6:18 AM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Oct 4, 6:18 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
618 AM EDT SAT OCT 4 2014

.SYNOPSIS...
CANADIAN HIGH PRESSURE BUILDS IN THIS WEEKEND. FREEZE SATURDAY
NIGHT FOR THE NORTHERN MOUNTAINS. WEAK FRONTAL BOUNDARIES MONDAY
AND MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
6 AM UPDATE. SPED UP EXIT OF ORGANIZED BAND OF SHOWERS BY A COUPLE
OF HOURS EARLY THIS MORNING.

PREVIOUS DISCUSSION...
BACK EDGE OF ORGANIZED SHOWERS EARLY THIS MORNING...ASSOCIATED WITH
REINFORCING SHOT OF COLD AIR WITH MAIN SHORT WAVE MOVING ACROSS THE
AREA...IS ALREADY CROSSING THE OHIO RIVER. THESE WILL PROGRESS EAST
AND EXIT THE MOUNTAINS SHORTLY AFTER DAWN. OTHERWISE...COLD
ADVECTION WRAPAROUND LOW LEVEL MOISTURE AND CLOUDS ON BRISK WEST
WINDS WILL DOMINATE THE AREA THRU THE MORNING HOURS...WITH PERHAPS A
LINGERING LIGHT SHOWER IN THE NORTHERN MOUNTAINS. THE CLOUDS WILL
BREAK LATER...WITH SOME CLEARING LATE IN THE WEST AND SOUTH...AND
SOME PEEKS OF SUN IN THE MOUNTAINS...AS CANADIAN HIGH PRESSURE
BUILDS IN. THINK THERE WILL BE JUST ENOUGH SUNSHINE FOR MOST AREAS
TO SEE A MODEST REBOUND IN TEMPS THIS AFTERNOON. NEVERTHELESS...IT
WILL FEEL QUITE CHILLY WITH THE WIND AND TEMPERATURES WELL BELOW
NORMAL...WITH LOW LAND TEMPERATURES IN THE 50S THIS AFTERNOON...AND
IN THE 30S TONIGHT WITH DECREASING CLOUDS. ENOUGH COLD ADVECTION FOR
TEMPERATURES TO FALL BELOW FREEZING TONIGHT IN THE NORTHERN
MOUNTAINS...AND HAVE HOISTED A FREEZE WARNING THERE TONIGHT.
ELSEWHERE...WHILE TEMPERATURES WILL DROP INTO MAINLY THE MID 30S
TONIGHT...THERE WILL LIKELY BE ENOUGH WIND TO PRECLUDE FROST.
THUS...NO FROST HEADLINES. HOWEVER...WILL MENTION IN HAZARDOUS
WEATHER OUTLOOK THAT WHILE WE DO NOT EXPECT FROST TONIGHT...WE WILL
MONITOR FOR ANY DECOUPLING OF THE WINDS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
TOUGH TO GET A HANDLE ON WHAT IS HAPPENING IN THE SHORT TERM WITHIN
THE FLOW OF A BROAD UPPER LEVEL LOW OVER NORTHERN ONTARIO. SURFACE
HIGH PRESSURE LOSES ITS GRIP ON THE SOUTHEAST COAST AND DRIFTS
NORTHEASTWARD TOWARDS NOVA SCOTIA. THIS EFFECTIVELY OPENS UP THE
MIDDLE OHIO VALLEY FOR FRONTOGENETIC FORCING WITH WEAK AREAS OF
SURFACE LOW PRESSURE ROTATING IN FROM THE CENTRAL PLAINS. IT APPEARS
THAT TWO COLD FRONTS WILL DEVELOP OUT OF THESE FEATURES AS SEEN IN
THE LOW-MID LEVEL DEFORMATION PATTERNS WITH THE FIRST ONE COMING IN
MONDAY AFTERNOON AND THE SECOND MONDAY NIGHT. WHILE THE SIGNAL FOR
THE FRONTOGENESIS IS STRONG...NOT THOROUGHLY CONVINCED OF THE TIMING
AND LOCATION OF EACH OF THESE BANDS EARLY NEXT WEEK.

LOOKING AT AN OVERALL RISE IN THE TEMPERATURES INTO MID WEEK AS
LOWLAND AREAS STRETCH FOR THE 70 DEGREE MARK. WILL HUG THE LOWER
SIDE OF THE GUIDANCE GIVEN THE CHANCES FOR RAIN AND OVERCAST
CONDITIONS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
NEXT S/W TROUGH IN THE CYCLONIC FLOW AROUND LARGE UPPER LEVEL LOW
APPROACHES TUE AND SWINGS THROUGH WITH A COLD FRONT TUE NT.  THIS
KEEPS THE CHANCE FOR SHOWERS GOING INTO TUE NT.  IT MAY EVEN BE
MOIST AND UNSTABLE ENOUGH FOR SOME THUNDER COME TUE AFTERNOON.

LARGE UPPER LEVEL LOW PULLS OUT THROUGH ERN CANADA FOR A MID WEEK
REPRIEVE AS RIDGING BUILDS IN ITS WAKE AND WEAK SFC HIGH PRESSURE OF
PACIFIC ORIGIN CROSSES.  SRN STREAM S/W TROUGH BRINGS THE NEXT
CHANCE FOR SHOWERS FRI AS NRN STREAM FLOW FLATTENS SOMEWHAT ACROSS
SRN CANADA AS A SMALLER UPPER LEVEL LOW SLIDES ACROSS THERE.

WPC TEMPERATURES LOOKED GOOD THIS PACKAGE WITH VALUES HOLDING CLOSE
TO NORMAL.  MEX SEEMED HIGH.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
12Z SATURDAY THRU 12Z SUNDAY...
COLD FRONT AND ASSOCIATED SHOWERS EXIT THE MOUNTAINS AROUND 12Z.
BEHIND THE COLD FRONT MUCH COOLER AIR THIS PERIOD ON BRISK WEST TO
NORTHWEST WINDS...WITH TYPICAL WRAPAROUND LOW LEVEL MOISTURE AND
CLOUDS.

GENERAL MVFR CEILINGS 1000-2000 FEET 06Z TO 08Z IN THE COLD ADVECTION
BEHIND THE FRONT....EXCEPT IFR CEILINGS HIER ELEVATIONS OF THE
MOUNTAINS.

AFTER 14Z...SLOWLY IMPROVING CEILINGS FROM WEST TO EAST...BECOMING
VFR CEILINGS BY 18Z OHIO RIVER WEST...AND IN THE MOUNTAINS BY 23Z.
SOME CLEARING IN THE SOUTH AND WEST IN THE AFTERNOON.

AFTER 00Z...VFR SCT STRATOCU SOUTH AND SCT-BKN STRATOCU NORTH. NO
SIGNIFICANT FOG ANTICIPATED.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF THE ENDING OF SHOWERS AND THE
DEVELOPMENT/EROSION OF LOW CLOUDS MAY VARY BY A COUPLE OF HOURS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  M    M    M    M    M    M    M    M    M    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  M    L    L    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    H    H

AFTER 12Z SUNDAY...
NO SIGNIFICANT IFR WEATHER EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR WVZ038-046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...JMV
SHORT TERM...26
LONG TERM...TRM
AVIATION...JMV
Hazardous weather outlook, Oct 4, 3:46 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
346 AM EDT SAT OCT 4 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-050800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-UPSHUR-BARBOUR-
346 AM EDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

DESPITE TEMPERATURES TONIGHT DROPPING DOWN TO THE MID 30S...ENOUGH
WIND IS FORECAST TO PREVENT FROST. HOWEVER...WE WILL MONITOR FOR ANY
CHANGES IN THE WIND FORECAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-050800-
WEBSTER-POCAHONTAS-RANDOLPH-
346 AM EDT SAT OCT 4 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FREEZE WARNING AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:09 AM EDTFreeze WarningRLX30 hr
Oct 3, 11:15 PM EDTSpecial Weather StatementRLXJackson, Lawrence, Vinton60 min

Nearby

Frost Advisories in West Virginia, 2014Frost Advisories in Ohio, 2014Frost Advisories in Kentucky, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.